Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are meds causing fatigue and drop in HCT?
Oct 15, 2003

Dr: My son is 20 years old and recently infected. He was put on meds b/c of his recent exposure and will be on them for 1 year at that time his doctor is hopeful to take him off meds. Anyway, he is tired alot of the time ~ I believe this is b/c of the medication. Will the symptoms of fatigue stop once his medication is stopped? Otherwise he is in very good health except for the fact that his HCT dropped from 45 to 38. I wonder also if this is b/c of meds or HIV? Thanks in advance for your response.

Response from Dr. Boyle

Fatigue usually resolves with discontinuation of antiretroviral therapy, especially if the patient is on zidovudine (AZT). Based on your son's HCT drop and the popularity of Combivir (which contains AZT), I suspect he is on that drug. The fatigue should be evaluated by his doctor and if nothing else is found, changing his antiretroviral regimen (especially if it involves AZT) may be helpful. Also, acute drops in HCT may cause symptoms and while his HCT is still ok and your son should get used to that level over time, if fatigue persists or the HCT drops further, I might consider a trial of erythropoietin to bump it back up and see if that helps.



Previous
Combivir/Viread/Saqniavir/Ritonavir?
Next
Kaletra Long Term

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement